# SDR CA010219010

- Difficulty date: February 1, 2001
- Submitted: February 23, 2001
- Operation: Air carrier
- Make and model: Cessna 172L
- Aircraft time: 8,463 hours
- Engine: Lyc O320E2D
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 03101965
- Condition: Broken
- Location: Rudder Pedal
- Part time: 8,858 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) HOOK BROKEN OFF SPRING (FOR LT RUDDER BAR) AND ALLOWED R/H SPRING TO PULL RUDDER TO RIGHT. PILOT HAD TO MAINTAIN PRESSURE ON LEFT PEDAL TO MAINTAIN CONTROL OF AIRCRAFT. UNEVENTFUL LANDING CARRIED OUT AFTER COMPLETE CIRCUIT AND APPROACH. SPRING DID NOT BREAK AT AREA OF NORMAL WEAR AS RUDDER BAR LEVER HOLE CONTACT AREA. IT BROKE ABOUT 3/8 INCH FURTHER DOWN THE HOOK TOWARD THE MAIN PART OF THE SPRING. FATIGUE SUSPECTED.
